Back to Journals » Journal of Asthma and Allergy » Volume 13

Lichenoid Reaction Caused by Antihistamines and Corticosteroids

Authors Suryana K

Received 24 February 2020

Accepted for publication 18 May 2020

Published 30 June 2020 Volume 2020:13 Pages 205—211

DOI https://doi.org/10.2147/JAA.S251046

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 2

Editor who approved publication: Dr Luis Garcia-Marcos


Ketut Suryana

Department of Internal Medicine, Merpati Clinic, HIV, Allergy and Clinical Immunology Services Unit at Wangaya Hospital in Denpasar, Bali, Indonesia

Correspondence: Ketut Suryana
HIV, Allergy and Clinical Immunology Services Unit at Wangaya Hospital in Denpasar, Akasia Street, Lane VIII No. 22 Denpasar, Bali 80235, Indonesia
Tel +62 859 537 839 44
Email ketutsuryana@gmail.com

Abstract: Lichenoid reaction (LR) is clinically and histopathologically similar to lichen planus (LP), which involves the skin and mucous membrane. LR has identifiable etiology and can be triggered by systemic drug exposure or any other agents. LR occurs in all racial groups and is predominantly observed in young adults aged 20– 40 years, but can occur in any age group. Typically, the clinical manifestation of LR is an itchy rash of small (± 3– 5 mm) shiny, raised, reddish-purple papules. The rash appears suddenly and commonly affects the anterior surface of the arm and hand and the back part of the body. We report a rare case of LR to antihistamines (cetirizine, loratadine) and corticosteroid (methylprednisolone): an adult female 32-year-old patient, with a chief complaint of burning sensation, a few small rashes and itching on the anterior surface of the arm after eating seafood and eggs 7 days prior to admission. From the detailed and chronologic anamnesis of her dietary habits, routine use of drugs and oral hygiene, and from the histopathological results, we concluded the patient has lichenoid reaction caused by drugs (antihistamines and corticosteroids).

Keywords: lichenoid reaction, hypersensitivity, antihistamines, corticosteroids

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]